MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-12-30-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a concerto coil that had resistance during delivery.The patient was undergoing coil embolization of a distal soft tissue liver vessel.The artery diameter was 10mm.There was no vessel calcification or stenosis noted.There were no abnormalities in relation to the patient's anatomy although patient vessel tortuosity was severe.It was reported that the device was inspected and prepared per the instructions for use (ifu) with no issue identified.The coil could not be pushed out at the target embolization site; the device was noted to be jammed.  the device was never implanted and was replaced to complete the procedure successfully.Patient outcome was noted as alive with no injury.Additional information received reported the coil pushed out of the introducer sheath smoothly.The resistance occurred in the distal end of the non-medtronic microcatheter.A continuous saline flush administered and maintained as indicated in the ifu.There was no kink or other damage observed to the coil or the catheter after removal.Ancillary device was a boston scientific microcatheter (unspecified).
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): a concerto coil was returned for analysis within a shipping box and within sealed biohazard pouch.The unknown micro catheter used in the event was not returned.The implant coil was returned within introducer sheath.Visual inspection/damage location details: the concerto coil pushwire was found to be broken at proximal end.The actuator interface and break indicator were found to be intact.The distal end of pushwire assembly was found to be separated and not returned.The concerto implant coil was found to be broken and returned.The implant coil was found to be stretched and damaged.All other subassemblies appeared to be normal, and no other anomalies were observed.Testing/analysis (including sem reports): the concerto coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and the reported information, the customers report of ¿coil resistance/stuck in cath¿ was unable to be confirmed.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, and lack of continuous flush during delivery.The model or lot number for the unknown catheter were not provided; therefore, compatibility could not be assessed.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21972110
Report Number2029214-2025-01133
Device Sequence Number8141877
Product Code KRD
UDI-Device Identifier00847536045002
UDI-Public00847536045002
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-12-30-HELIX
Device Catalogue NumberPV-12-30-HELIX
Device Lot NumberB661712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale